Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 8:09 PM EDT for Letcher County, Pike County, Kentucky. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 8:09 PM EDT (00:09 UTC)
- Expired
- May 1, 2016, 8:20 PM EDT
- In force
- 11 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
587
WUUS53 KJKL 020009
SVRJKL
KYC133-195-020045-
/O.NEW.KJKL.SV.W.0031.160502T0009Z-160502T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 845 PM EDT
* AT 808 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMSON...OR
9 MILES NORTHWEST OF CLINTWOOD...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JENKINS...ELKHORN CITY...FLEMING-NEON...LOWNDES...DORTON...EHKHORN MINE...
FISHPOND LAKE...ASHCAMP...SHELBY GAP...WHITAKER...POTTERS FORK...
TOLLIVER TOWN...GASKILL...SPEIGHT...MCROBERTS...CHIP...CROMONA...HAYMOND...
DUNHAM AND SECO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3726 8236 3723 8250 3713 8269 3717 8275
3731 8267 3732 8267 3729 8233
TIME...MOT...LOC 0008Z 281DEG 24KT 3722 8260
HAIL...1.00IN
WIND...60MPH
$$
JMW1 follow-up statement
597
WWUS53 KJKL 020020
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT SUN MAY 1 2016
KYC133-195-020029-
/O.CAN.KJKL.SV.W.0031.000000T0000Z-160502T0045Z/
PIKE KY-LETCHER KY-
820 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PIKE AND
NORTHEASTERN LETCHER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.
LAT...LON 3726 8236 3723 8250 3713 8269 3717 8275
3731 8267 3732 8267 3729 8233
TIME...MOT...LOC 0018Z 281DEG 24KT 3720 8250
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:57 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 1, 3:57 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SUN MAY 1 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 354 PM EDT SUN MAY 1 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT. HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE MENTIONED THIS IN THE HWO AS WELL. HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 357 PM EDT SUN MAY 1 2016 FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND. THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S BY SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 133 PM EDT SUN MAY 1 2016 SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT THROUGH TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 6:46 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 646 PM EDT SUN MAY 1 2016 KYZ044-050>052-058>060-069-104-106>115-119-120-030200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE... ANNVILLE...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 646 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. HEAVY RAINFALL IS ALSO POSSIBLE...LEADING TO RISES ON CREEKS AND A POTENTIAL FOR LOCALIZED FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL OR DAMAGING WINDS THROUGH MONDAY NIGHT. KYZ080-086>088-116>118-030200- LAUREL-KNOX-BELL-HARLAN-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CUMBERLAND...HARLAN...MANCHESTER...HYDEN...JENKINS... WHITESBURG 646 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. HEAVY RAINFALL IS ALSO POSSIBLE...LEADING TO RISES ON CREEKS AND A POTENTIAL FOR LOCALIZED FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING....HAIL OR DAMAGING WINDS THROUGH MONDAY NIGHT. KYZ079-083>085-030200- PULASKI-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...MONTICELLO... STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG 646 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY BE STRONG THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. KYZ068-030200- ROCKCASTLE- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON 646 PM EDT SUN MAY 1 2016 ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. SHALLENBERGER
In the hours before
Local storm report, May 1, 7:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 ENE SALYERSVILLE 37.76N 82.99W
05/01/2016 M1.00 INCH MAGOFFIN KY PUBLIC
&&
TBREWERSpecial weather statement, May 1, 7:24 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN MAY 1 2016
KYZ107-110-119-020000-
FLOYD-MARTIN-JOHNSON-
724 PM EDT SUN MAY 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...MARTIN...
JOHNSON...
AT 724 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WELLS
CHAPEL...OR NEAR PAINTSVILLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...WARFIELD...STAFFORDSVILLE...BRADBURY...
DAVELLA...BOONS CAMP...OFFUTT...BAYS BRANCH...TUTOR KEY...ADD...DAVISPORT...
NERO...DEBORD...PEVIER...MCCLURE...CHESTNUT...LOVELY AND COALPOINT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 18 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 8...AND
NEAR MILE MARKER 12.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3768 8284 3783 8285 3791 8271 3788 8261
3789 8260 3792 8260 3793 8258 3795 8258
3796 8253 3794 8249 3794 8250 3790 8247
3791 8247 3788 8242 3781 8240 3782 8239
3777 8233
TIME...MOT...LOC 2324Z 249DEG 22KT 3780 8269
JMWSpecial weather statement, May 1, 7:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT SUN MAY 1 2016
KYZ110-113-118-120-020000-
FLOYD-KNOTT-LETCHER-PIKE-
734 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...KNOTT...LETCHER...
PIKE...
AT 734 PM EDT...A STRONG THUNDERSTORM WAS OVER COLSON...OR 9 MILES
NORTH OF WHITESBURG...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HINDMAN...BATH...JENKINS...WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...
VICCO...GREENLEAF...WINTERS...AMELIA...EHKHORN MINE...FISHPOND LAKE...
SMITHSBORO...ASHCAMP...DREW...WHITAKER...KITE...TOLLIVER TOWN...GASKILL AND
SPEIGHT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 8 AND 12.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 8.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3726 8236 3723 8250 3715 8263 3712 8273
3720 8301 3722 8304 3722 8306 3723 8307
3741 8298 3728 8233
TIME...MOT...LOC 2334Z 282DEG 32KT 3725 8285
JMWSpecial weather statement, May 1, 7:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT SUN MAY 1 2016
KYZ059-060-106-108-112-020000-
WOLFE-MENIFEE-MORGAN-POWELL-BREATHITT-
736 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MENIFEE...MORGAN...
POWELL...BREATHITT...
AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER NATURAL BRIDGE S.P....
OR 8 MILES NORTHWEST OF CAMPTON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL
BOONE NATIONAL FOREST...MALAGA...SEWELL...LANE...VANCLEVE...KOOMER RIDGE
CAMPGROUND...GILMORE...HAYSTACK...ROGERS...MURPHYFORK...BAPTIST...SELLARS...
LOMBARD...JENSON...CALABOOSE...NATURAL BRIDGE S.P....STILLWATER AND
WILHURST.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 28
AND 60.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3783 8327 3759 8336 3774 8377 3776 8379
3789 8375
TIME...MOT...LOC 2336Z 282DEG 32KT 3779 8368
JMWSpecial weather statement, May 1, 7:57 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT SUN MAY 1 2016
KYZ106-108-109-020030-
WOLFE-MORGAN-MAGOFFIN-
757 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...MAGOFFIN...
AT 757 PM EDT...A STRONG THUNDERSTORM WAS OVER HAZEL GREEN...OR 8
MILES NORTHEAST OF CAMPTON...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...LEWIS...WILLIAMS...CISCO...WHITE OAK...GRAYFOX...PUNCHEON...STOLL...
HAGER...SEILTZ...BETHANNA...GILMORE...QUOD...CUTUNO...EVER...BURKHART...
ELSIE...PLUTARCH...MURPHYFORK AND EPSON.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 45
AND 73.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3787 8303 3765 8314 3775 8356 3785 8352
3786 8350 3787 8351 3789 8349
TIME...MOT...LOC 2357Z 271DEG 41KT 3780 8341
JMWSpecial weather statement, May 1, 7:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT SUN MAY 1 2016
KYZ120-020030-
PIKE-
759 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT PIKE...
AT 759 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCKHOUSE...OR 7 MILES
NORTHWEST OF JOHN FLANNAGAN LAKE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELKHORN CITY...ASHCAMP...BIGGS...MOUTHCARD...FEDSCREEK...BELCHER...
TOONERVILLE...ROCKHOUSE...LOOKOUT...CEDARVILLE AND MARROWBONE.
THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 5
AND 8.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3727 8235 3725 8244 3723 8249 3725 8258
3740 8252 3745 8210
TIME...MOT...LOC 2359Z 271DEG 41KT 3732 8243
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:27 PM EDT | Special Weather Statement | JKL | Magoffin | 33 min |
| May 1, 8:31 PM EDT | Special Weather Statement | JKL | Leslie | 29 min |
| May 1, 8:39 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 3 hr |
| May 1, 8:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 6 hr |
| May 1, 8:59 PM EDT | Special Weather Statement | JKL | Harlan | 31 min |
| May 1, 9:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 12 hr |
| May 1, 10:15 PM EDT | River Flood Advisory | JKL | Estill, Powell | 4 days |
| May 2, 3:19 AM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more | 18 hr |
| May 2, 7:09 AM EDT | River Flood Advisory | JKL | Owsley | 19 hr |
| May 2, 1:32 PM EDT | Special Weather Statement | JKL | Floyd | 28 min |
| May 2, 1:55 PM EDT | Special Weather Statement | JKL | Owsley | 35 min |
| May 2, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 31 min |
| May 2, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 39 min |
| May 2, 2:14 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more | 5 hr |
| May 2, 2:22 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 4 hr |
| May 2, 2:22 PM EDT | Special Weather Statement | JKL | Martin | 23 min |
| May 2, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 22 min |
| May 2, 2:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Leslie, Perry | 30 min |
| May 2, 2:32 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 43 min |
| May 2, 2:47 PM EDT | River Flood Advisory | JKL | Lee | 3 days |
| May 2, 2:50 PM EDT | Special Weather Statement | JKL | Bell | 40 min |
| May 2, 2:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 35 min |
| May 2, 3:09 PM EDT | River Flood Advisory | JKL | Magoffin | 27 hr |
| May 2, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 30 min |
| May 2, 3:19 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 41 min |
| May 2, 3:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 2, 3:38 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| May 2, 3:40 PM EDT | Special Weather Statement | JKL | Letcher | 35 min |
| May 2, 3:42 PM EDT | Flash Flood Warning | JKL | Lee, Owsley | 3 hr |
| May 2, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 27 min |
| May 2, 4:07 PM EDT | Special Weather Statement | JKL | Pike | 23 min |
| May 2, 7:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.